Statistical Papers

, Volume 33, Issue 1, pp 57-68

First online:

Structural inference on the parameters of the pareto distribution from complete and censored life test data

  • M. MahmoudAffiliated withDepartment of Mathematics Faculty of Science, Ain Shams University
  • , M. S. MaswadahAffiliated withDepartment of Mathematics, Faculty of Science

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Recently, the two-parameter Pareto distribution has been recognized as a useful model for survival populations associated with life test experiments. In this paper we apply the structural approach to derive the structural densities of the parameters, from considerations of the group structure of the Pareto density. The structural densities, based on complete and censored samples, are plotted and the corresponding shortest confidence intervals of the parameters are obtained. Numerical examples are given to illustrate our results.